Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 183, NWS Wilmington, OH

May 25, 20115 counties in Kentucky; 6 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 11:59 PM EDT for 5 counties in Kentucky; 6 counties in Ohio. It was in force for 46 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 11:59 PM EDT (03:59 UTC)
Expired
May 26, 2011, 12:45 AM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Boone County, KY, Campbell County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Butler County, OH, Darke County, OH, Hamilton County, OH, Mercer County, OH, Montgomery County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:10 AM EDTTSTM WND DMG2 Nw Ross, OHTREES TWISTED AND POWERS KNOCKED DOWN.
May 26, 12:10 AM EDTTSTM WND DMGHebron, KYLARGE BRANCHES BROKEN
May 26, 12:15 AM EDTTSTM WND DMGDry Ridge, KYLARGE BRANCHES BROKEN. TIME ESTIMATED FROM RADAR.
May 26, 12:16 AM EDTTSTM WND DMGErlanger, KYLARGE BRANCHES BROKEN
May 26, 12:20 AM EDTTSTM WND DMG1 E Fairfield, OHA NUMBER OF STRUCTURES SUSTAINED ROOF AND CHIMNEY DAMAGE... AND A CARPORT COLLAPSED. LARGE TREES AS BIG AS 5 FEET IN DIAMETER WERE SNAPPED AND UPROOTED. 20 CARS WERE DAMAGED AT A DEALERSHIP. THIS DAMAGE OCCURRED WEST AND SOUTH OF THE INTERSECTION OF STATE ROUT
May 26, 12:22 AM EDTTSTM WND DMGLiberty Township, OH2 HOMES HEAVILY DAMAGED. 5 HOMES MODERATELY DAMAGED. 1 OVERTURNED VEHICLE.
May 26, 12:24 AM EDTTSTM WND DMG5 Wnw Mason, OHSEVERAL TREES DOWN 9-16 INCHES IN DIAMETER, SOME OF WHICH FELL ON HOMES CAUSING MINOR STRUCTURAL DAMAGE. TIME ESTIMATED FROM RADAR.
May 26, 12:25 AM EDTTSTM WND DMG1 Ssw Hughes, OHNUMEROUS TREE BRANCHES SNAPPED...ALONG WITH SIDING AND MINOR ROOF DAMAGE TO SEVERAL HOMES IN THE GREENBRIER SUBDIVISION.
May 26, 12:26 AM EDTHAIL 0.88Arcanum, OH
May 26, 12:27 AM EDTTSTM WND DMG6 W Mason, OHTWO VERY LARGE TREES 2-3 FEET IN DIAMETER WERE SNAPPED OFF.
May 26, 12:27 AM EDTTSTM WND DMGAlexandria, KYLARGE BRANCHES BROKEN
May 26, 12:28 AM EDTTSTM WND DMGAlexandria, KYTHREE FOOT DIAMETER TREES DOWN ACROSS THE AREA. POWER OUT IN ALEXANDRIA WITH LINES DOWN. ROAD SIGNS BLOWN DOWN. KY HWY 915 BLOCKED BY FALLEN TREES.
May 26, 12:29 AM EDTTSTM WND GST 85Alexandria, KYEXTENSIVE TREE DAMAGE IN ALEXANDRIA INCLUDING NUMEROUS TREES SNAPPED AND UPROOTED. MINOR ROOF DAMAGE TO A FEW STRUCTURES. POWER POLES SNAPPED.
May 26, 12:30 AM EDTFUNNEL CLOUDHamilton, OHREPORTED AT WALMART IN HAMILTON. SAW IT IN THE LIGHTED AREA OF THE PARKING LOT.
May 26, 12:30 AM EDTTORNADO 16 Sw Monroe, OHENTIRE ROOF LIFTED FROM SINGLE FAMILY HOME AND CARRIED APPROXIMATELY 200 YARDS. AUTOMOBILE FLIPPED OVER WITH ANOTHER MOVED BY WINDS. A SEPARATE HOME SUFFERED LIFTING OF A SIGNIFICANT PORTION OF THE ROOF.
May 26, 12:32 AM EDTTSTM WND GST 61Kluk Lunken Airport, OHPEAK GUST AT LUNKEN AIRPORT ASOS
May 26, 12:37 AM EDTTSTM WND GST 61Kves Versailles Apt, OH
May 26, 12:38 AM EDTHAIL 0.88Coldwater, OH
May 26, 12:40 AM EDTTSTM WND DMG4 Nw Mason, OHLARGE BRANCHES SNAPPED FROM TREES ALONG INTERSTATE 75 JUST SOUTH OF THE KYLES STATION ROAD OVERPASS.
May 26, 12:45 AM EDTTSTM WND DMGFairfax, OHTREE LIMBS DOWN. CORRECTED TIME.
May 26, 12:45 AM EDTHAIL 1Fairfax, OHCORRECTED TIME.
May 26, 12:49 AM EDTFUNNEL CLOUDFairfield, OHPOSSIBLE FUNNEL CLOUD.
May 26, 12:51 AM EDTHAIL 0.75Vandalia, OHDIME SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:33 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS51 KILN 260359
SVRILN
KYC015-037-081-117-187-OHC017-037-061-107-113-135-260445-
/O.NEW.KILN.SV.W.0183.110526T0359Z-110526T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  GRANT COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  EASTERN OWEN COUNTY IN NORTHERN KENTUCKY...
  BUTLER COUNTY IN SOUTHWEST OHIO...
  HAMILTON COUNTY IN SOUTHWEST OHIO...
  DARKE COUNTY IN WEST CENTRAL OHIO...
  MERCER COUNTY IN WEST CENTRAL OHIO...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
  PREBLE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1245 AM EDT.

* AT 1155 PM EDT...RADAR INDICATED A LONG LINE OF SEVERE             
  THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS   
  WERE LOCATED ALONG A LINE EXTENDING FROM ALBANY INDIANA TO         
  CONNERSVILLE INDIANA TO CARROLTON KENTUCKY...MOVING NORTHEAST AT   
  60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OXFORD...
  HARRISON...
  NEW PARIS...
  CLEVES...
  CAMDEN...
  ROSS...
  BURLINGTON...
  EATON...

IN ADDITION...SCIPIO...COLLEGE CORNER...PETERSBURG...REILY...ALERT...
OKEANA...BEECHWOOD AND FAIRHAVEN ARE NEAR THE PATH OF THESE SEVERE
THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 0 AND 35 IN OHIO...
I-74 BETWEEN MILE MARKERS 1 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 71 AND 77 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 20 IN OHIO...
I-75 BETWEEN MILE MARKERS 145 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 65 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.

&&

LAT...LON 3836 8487 3876 8476 3878 8466 3891 8488
      3898 8483 3906 8490 3911 8482 4073 8481
      4073 8451 3992 8443 3992 8418 3979 8412
      3958 8419 3959 8437 3921 8430 3921 8428
      3881 8439 3879 8453 3854 8447 3833 8480
TIME...MOT...LOC 0358Z 236DEG 55KT 4028 8521 3943 8486
          3855 8508

$$


BINAU
3 follow-up statements
688 
WWUS51 KILN 260419
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 AM EDT THU MAY 26 2011

KYC015-037-081-117-187-OHC017-037-061-107-113-135-260445-
/O.CON.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
KENTON KY-OWEN KY-BOONE KY-CAMPBELL KY-GRANT KY-BUTLER OH-DARKE OH-
HAMILTON OH-MERCER OH-MONTGOMERY OH-PREBLE OH-
1219 AM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR PREBLE...MONTGOMERY...MERCER...HAMILTON...DARKE...BUTLER...
GRANT...CAMPBELL...BOONE...EASTERN OWEN AND KENTON COUNTIES...

AT 1218 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FORT RECOVERY OHIO TO WEST 
ELKTON OHIO TO NEEDMORE KENTUCKY...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...GRATIS...FAIRFIELD...VILLA HILLS...WEST ALEXANDRIA...
ELSMERE...NORTH COLLEGE HILL...MOUNT HEALTHY...FORT RECOVERY...
CRESCENT SPRINGS...ERLANGER AND WALTON.

IN ADDITION...MONFORT HEIGHTS SOUTH...GROESBECK...SHARPS CROSSING...
COSMOS...TWIN BRIDGES...PLEASANT RUN...WHITE OAK EAST AND WEST
MANCHESTER ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 0 AND 35 IN OHIO...
I-74 BETWEEN MILE MARKERS 1 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 71 AND 77 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 20 IN OHIO...
I-75 BETWEEN MILE MARKERS 145 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 65 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3836 8487 3876 8476 3878 8466 3891 8488
      3898 8483 3906 8490 3911 8482 4073 8481
      4073 8451 3992 8443 3992 8418 3979 8412
      3958 8419 3959 8437 3921 8430 3921 8428
      3881 8439 3879 8453 3854 8447 3833 8480
TIME...MOT...LOC 0418Z 236DEG 55KT 4044 8486 3959 8452
          3853 8474

$$


BINAU
800 
WWUS51 KILN 260437
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 AM EDT THU MAY 26 2011

KYC015-081-187-260447-
/O.CAN.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
OWEN KY-BOONE KY-GRANT KY-
1237 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT...BOONE AND EASTERN OWEN
COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED EAST OF THE WARNED AREA.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3992 8443 3992 8418 3979 8412 3959 8419
      3959 8437 3929 8435 3929 8431 3922 8432
      3921 8428 3881 8439 3879 8454 3937 8456
      4020 8481 4073 8481 4073 8451
TIME...MOT...LOC 0437Z 236DEG 55KT 4060 8454 3975 8420
          3869 8444

$$

KYC037-117-OHC017-037-061-107-113-135-260445-
/O.CON.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
KENTON KY-CAMPBELL KY-BUTLER OH-DARKE OH-HAMILTON OH-MERCER OH-
MONTGOMERY OH-PREBLE OH-
1237 AM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR EASTERN PREBLE...MONTGOMERY...MERCER...EASTERN HAMILTON...
DARKE...EASTERN BUTLER...CAMPBELL AND KENTON COUNTIES...

AT 1233 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CELINA TO DREXEL TO 11 MILES
SOUTH OF FISKBURG...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
DAYTON...ANDERSON TOWNSHIP...TERRACE PARK...NORTHRIDGE...OAKWOOD AND
VANDALIA.

IN ADDITION...DRY RUN...CAMPBELL COUNTY LAKE...CHERRY GROVE...
WOODBOURNE-HYDE PARK AND MENDON ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 7 AND 35 IN OHIO...
I-71 BETWEEN MILE MARKERS 0 AND 19 IN OHIO...
I-75 BETWEEN MILE MARKERS 0 AND 65 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3992 8443 3992 8418 3979 8412 3959 8419
      3959 8437 3929 8435 3929 8431 3922 8432
      3921 8428 3881 8439 3879 8454 3937 8456
      4020 8481 4073 8481 4073 8451
TIME...MOT...LOC 0437Z 236DEG 55KT 4060 8454 3975 8420
          3869 8444

$$

HATZOS
427 
WWUS51 KILN 260444
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1244 AM EDT THU MAY 26 2011

KYC037-117-OHC017-037-061-107-113-135-260454-
/O.EXP.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
KENTON KY-CAMPBELL KY-BUTLER OH-DARKE OH-HAMILTON OH-MERCER OH-
MONTGOMERY OH-PREBLE OH-
1244 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PREBLE...MONTGOMERY...
MERCER...EASTERN HAMILTON...DARKE...EASTERN BUTLER...CAMPBELL AND
KENTON COUNTIES WILL EXPIRE AT 1245 AM EDT...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. AN ADDITIONAL 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF THE AREA.

HEAVY RAIN IS STILL POSSIBLE WITH THESE STORMS.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM.

LAT...LON 3992 8443 3992 8418 3979 8412 3959 8419
      3959 8437 3929 8435 3929 8431 3922 8432
      3921 8428 3881 8439 3879 8454 3937 8456
      4020 8481 4073 8481 4073 8451
TIME...MOT...LOC 0444Z 236DEG 55KT 4066 8441 3981 8408
          3875 8433

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 25, 9:53 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
953 PM EDT WED MAY 25 2011

.SYNOPSIS...
ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE
CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS
WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED
STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW
PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO
VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT.

&&

.NEAR TERM /UNTIL 5 AM THURSDAY MORNING/...
LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER
TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH
THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF
I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING.
THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID
LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY
HELP THE LINE TO SPEED UP.

WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE
EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER
STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS
MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS
DAMAGING WINDS.

DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70
CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT
WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING
WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN
THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING.

&&

.SHORT TERM /5 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON
WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON
THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND
FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE
LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN
FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH
SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN
THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A
DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE
ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF
THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE.
INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST
SHOWERS FOR NOW.

MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS
OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND
THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE
NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE
RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH
CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG
WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S
FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE
FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT
THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME
PERIOD.

PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL
CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN
1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY
WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT
COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH.

A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL
CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF
SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST
AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED
THUNDER TOMORROW MORNING INTO THE AFTERNOON.

CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION.
VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY
AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE
BOUNDARY LAYER SCOURED OUT.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...FRANKS
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...FRANKS
Hazardous weather outlook, May 25, 10:08 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT WED MAY 25 2011

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042>046-051>055-060>064-
070>073-077>082-270215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
1008 PM EDT WED MAY 25 2011

...TORNADO WATCH 376 IN EFFECT UNTIL 5 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

DISCRETE SUPERCELLS NORTH OF THE I-70 CORRIDOR WILL MAINTAIN A
THREAT THIS LATE EVENING FOR LARGE HAIL...DAMAGING WINDS...AND
POSSIBLE TORNADOS. THIS IS AHEAD OF A LARGE NORTH TO SOUTH
ORIENTED LINE OF THUNDERSTORMS THAT WILL PUSH EAST OF THE I-75
CORRIDOR AFTER MIDNIGHT FROM CENTRAL INDIANA AND WESTERN KENTUCKY.
THIS LINE WILL CONTAIN DAMAGING WINDS. THE THREAT FOR HAIL IS
MINIMAL WITH THE LINE. BRIEF SPIN UP TORNADOS ARE POSSIBLE WITHIN
THE LINE AS IT MOVES EAST.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS
AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING
NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ100-OHZ026-034-035-056-065-074-088-270215-
LEWIS-HARDIN-MERCER-AUGLAIZE-LICKING-FAIRFIELD-HOCKING-SCIOTO-
1008 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL CROSS EAST THROUGH THE OHIO VALLEY
TONIGHT. DAMAGING WINDS WILL REMAIN A POSSIBILITY LATER OVERNIGHT
AS THIS LINE MOVES THROUGH.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS
AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING
NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS LATER TONIGHT.

In the hours before

Local storm report, May 25, 10:29 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             MARYSVILLE              40.24N 83.37W
05/25/2011  E1.00 INCH       UNION              OH   PUBLIC

&&

KURZ
Local storm report, May 25, 10:42 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             OSTRANDER               40.27N 83.21W
05/25/2011  E1.00 INCH       DELAWARE           OH   PUBLIC

&&

KURZ
Special weather statement, May 25, 10:58 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 PM EDT WED MAY 25 2011

OHZ045-046-054-055-260345-
DELAWARE OH-FRANKLIN OH-MADISON OH-UNION OH-
1058 PM EDT WED MAY 25 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION...
NORTHEASTERN MADISON...FRANKLIN AND DELAWARE COUNTIES THROUGH 1145 PM
EDT...

AT 1055 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM COMPLEX
STRETCHING FROM NEAR DUBLIN TO LONDON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLIARD...PLAIN
CITY...COLUMBUS...UPPER ARLINGTON...DUBLIN...WORTHINGTON...MINERVA
PARK...POWELL...WESTERVILLE...DELAWARE...SUNBURY AND ASHLEY.

ALSO...LINCOLN VILLAGE...VALLEYVIEW...AMITY...MARBLE CLIFF...
GRANDVIEW HEIGHTS...UNIONVILLE CENTER...RIVERLEA AND SHAWNEE HILLS
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
      4036 8292 4036 8280 4035 8274 4031 8274
      3984 8301 3984 8332 3988 8348 4045 8322

HATZOS
Local storm report, May 25, 11:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             N WEST MANCHESTER       39.90N 84.63W
05/25/2011  E0.75 INCH       PREBLE             OH   TRAINED SPOTTER

&&

SNYDER
Special weather statement, May 25, 11:56 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT WED MAY 25 2011

OHZ043-044-260430-
LOGAN OH-SHELBY OH-
1156 PM EDT WED MAY 25 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY AND CENTRAL LOGAN
COUNTIES THROUGH 1230 AM EDT...

AT 1151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PLATTSVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JACKSON CENTER AND
RUSSELLS POINT.

ALSO...PORT JEFFERSON...PEMBERTON...QUINCY...MONTRA...MAPLEWOOD...
LOGANSVILLE...BLOOM CENTER AND MCMORRAN ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4048 8409 4051 8360 4027 8401 4020 8406
      4028 8423

HATZOS
Local storm report, May 25, 11:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     SELMA                   39.79N 83.71W
05/25/2011                   CLARK              OH   LAW ENFORCEMENT

            TREE ON A HOUSE.

&&

JOHNF

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:12 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen63 min
May 26, 12:20 AM EDTSevere Thunderstorm WarningILNBracken, Campbell, Pendleton44 min
May 26, 1:17 AM EDTSpecial Weather StatementILNLewis, Mason58 min
May 26, 2:26 PM EDTSpecial Weather StatementILNCampbell, Grant, Kenton, Pendleton34 min
May 26, 3:24 PM EDTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Pendleton51 min
May 25, 8:09 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble51 min
May 25, 8:44 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Miami, Montgomery and 1 more50 min
May 25, 8:58 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble62 min
May 25, 9:22 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Madison, Union38 min
May 25, 9:34 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Miami, Shelby41 min
May 25, 9:55 PM EDTSpecial Weather StatementILNDelaware, Union50 min
May 25, 10:03 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union42 min
May 25, 10:14 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby20 min
May 25, 10:40 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble50 min
May 25, 10:58 PM EDTSpecial Weather StatementILNDelaware, Franklin, Madison47 min
May 25, 11:04 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union36 min
May 25, 11:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby41 min
May 25, 11:56 PM EDTSpecial Weather StatementILNLogan34 min
May 26, 12:33 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Darke, Greene, Logan and 4 more42 min
May 26, 12:39 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland and 1 more51 min
May 26, 1:07 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more38 min
May 26, 1:44 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more48 min
May 26, 2:45 PM EDTSpecial Weather StatementILNWarren30 min
May 26, 3:06 PM EDTSpecial Weather StatementILNGreene, Warren24 min
May 26, 3:36 PM EDTSpecial Weather StatementILNClark, Madison24 min
May 26, 3:54 PM EDTSpecial Weather StatementILNFranklin, Madison36 min
May 26, 4:14 PM EDTSpecial Weather StatementILNAdams, Brown, Highland31 min
May 26, 4:25 PM EDTSpecial Weather StatementILNDelaware, Franklin50 min
May 26, 4:43 PM EDTSpecial Weather StatementILNFayette, Highland32 min
May 26, 4:52 PM EDTSpecial Weather StatementILNDelaware23 min
May 26, 5:10 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross31 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking24 min
May 26, 5:34 PM EDTSpecial Weather StatementILNLicking26 min
May 26, 6:06 PM EDTSpecial Weather StatementILNMercer39 min
May 26, 6:09 PM EDTSpecial Weather StatementILNAdams, Scioto36 min
May 26, 6:26 PM EDTSevere Thunderstorm WarningILNPike, Scioto49 min
May 26, 7:41 PM EDTTornado WarningILNAuglaize, Darke, Mercer, Shelby34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.